Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 28, 20124 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Aug 28, 2012, 2:49 PM EDT for 4 counties in Georgia. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2012, 2:49 PM EDT (18:49 UTC)
Expired
Aug 28, 2012, 3:45 PM EDT
In force
56 min
Issued by
NWS Atlanta, GA

Counties Banks County, GA, Clarke County, GA, Jackson County, GA, Madison County, GA

The radar

The Greer radar (KGSP), 132 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
374 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

887 
WWUS82 KFFC 281849
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 PM EDT TUE AUG 28 2012

GAZ024-025-027-036-281945-
249 PM EDT TUE AUG 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MADISON...BANKS...
CLARKE AND JACKSON COUNTIES UNTIL 345 PM EDT...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS WITH HEAVY RAIN MOVING INTO MADISON...BANKS...CLARKE AND 
JACKSON COUNTIES. THE SHOWERS WERE MOVING NORTH TO NORTHEAST AT 
15 MPH. RAINFALL AMOUNTS AROUND ONE HALF INCH OR LESS HAVE 
OCCURRED THIS AFTERNOON.

ADDITIONAL RAINFALL AMOUNTS OF AROUND 2 INCHES CAN BE EXPECTED 
ACROSS MADISON...BANKS...CLARKE AND JACKSON COUNTIES...INCLUDING 
AREAS AROUND CENTER...BEECHWOOD HILLS...STATE BOTANICAL GARDEN OF 
GEORGIA...JAMES HOLLAND YOUTH SPORTS COMPLEX...WESTGATE PARK...
SANDY CREEK RECREATION AREA...WINTERVILLE...WHITEHALL...OCONEE 
HEIGHTS...BARRETTS MILL...ATHENS...HULL...BEAR CREEK RESERVOIR... 
ARCADE AND JEFFERSON. DRIVERS SHOULD USE CAUTION AS INTENSE 
RAINFALL WILL REDUCE VISIBILITIES. TEMPORARY STREET FLOODING AND 
PONDING OF WATER ON ROADWAYS IS LIKELY.

&&

LAT...LON 3446 8339 3433 8339 3425 8333 3427 8312
      3423 8308 3417 8310 3405 8298 3401 8305
      3405 8313 3400 8326 3395 8328 3391 8324
      3385 8328 3393 8351 3404 8358 3405 8371
      3413 8382 3430 8362 3439 8366 3449 8353
TIME...MOT...LOC 1842Z 200DEG 12KT 3407 8347

$$

16

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 28, 1:34 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 28, 1:34 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
134 PM EDT TUE AUG 28 2012

.UPDATE...
/ISSUED AT 1033 AM EDT TUE AUG 28 2012/
BAND OF SHOWERS FROM ISAAC IS INTERACTING WITH THE STATIONARY FRONT
ACROSS NORTH GEORGIA. THIS IS SLOWING DOWN THE FORWARD MOTION OF THE
BAND OF RAIN AND IT APPEARS...ACCORDING THIS BAND MAY BECOME
STATIONARY THROUGH AT LEAST THE FIRST PART OF THE AFTERNOON. THIS
WILL HAVE TO BE MONITORED FOR POTENTIAL FLOODING PROBLEMS. AT THIS
TIME WILL NOT BE ISSUING A FLOOD WATCH. HAVE RAISED POPS ACROSS
NORTH GEORGIA FOR THIS AFTERNOON. NO OTHER CHANGES PLANNED.

&&

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
/ISSUED 449 AM EDT TUE AUG 28 2012/
WHILE THE CENTER OF ISAAC IS FORECAST TO MAKE LANDFALL ALONG THE SE
LOUISIANA COAST THIS EVENING...TROPICAL MOISTURE ASSOCIATED WITH
ISAAC HAS ADVECTED INTO THE FORECAST AREA...ALLOWING FOR A BETTER
CHANCE FOR WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS
PARTICULARLY WITH ENHANCED DAYTIME HEATING THIS AFTERNOON.
WIDESPREAD CLOUD COVERAGE WILL CONTINUE TO WORK ITS WAY NWWD ACROSS
THE AREA AS WELL...THOUGH ANY BREAKS DURING THE DAYTIME MAY ALLOW
FOR FURTHER DESTABILIZATION AND FOCUS THUNDERSTORM DEVELOPMENT.
PROGGED CAPE VALUES FROM SHORT RANGE ENSEMBLE GUIDANCE ARE FAIRLY
LOW AT 1000 J/KG OR LESS FOR BOTH TODAY AND WEDNESDAY. BOTH DEEP
LAYER AND LOW LEVEL SHEAR VALUES LOOK TO STAY BELOW SIGNIFICANT
THRESHOLDS FOR ANY ORGANIZED CONVECTIVE DEVELOPMENT...THEREFORE AM
NOT EXPECTING THERE TO BE A THREAT FOR ANY SEVERE STORMS OR ISOLATED
TORNADOES. SUCH A THREAT SHOULD STAY CLOSER TO ISAAC AND CLOSER TO
THE NORTHERN GULF COAST.

AN UPPER TROUGH WILL DIG INTO THE MID-ATLANTIC REGION AND AN
ASSOCIATED SHORTWAVE WILL LIKELY BRING SOME ADDITIONAL FORCING FOR
ASCENT NEAR THE NORTHERN AND EASTERN PORTIONS OF THE AREA TONIGHT.
THIS IS ALSO WHERE THE BEST DIVERGENCE ALOFT EXTENDS AS ISAAC TRACKS
FARTHER AWAY NORTHWESTWARD INTO THE UPPER RIDGE. HAVE THEREFORE KEPT
LIKELY POPS GOING FOR THESE AREAS AND CHANCE POPS ELSEWHERE TONIGHT.
AS FOR THE REST OF THE SHORT TERM...HAVE KEPT POPS AT LIKELY FOR THE
MAJORITY OF THE AREA. ALSO EXPECTING MOSTLY SHOWERS WITH LIMITED
THUNDERSTORM COVERAGE.

FOR QPF...HAVE DECREASED AMOUNTS SOMEWHAT ACROSS THE SOUTH WITH
LATEST HPC GUIDANCE AND INCREASED ACROSS PORTIONS OF THE NORTH AND
EAST. THIS BRINGS TOTALS THROUGH WEDNESDAY AFTERNOON TO ABOUT
0.75-1.5 INCHES WITH THE HIGHEST VALUES IN THE NORTHEAST PORTION.

KEEPING TEMPS CLOSER TO THE COOLER MET GUIDANCE AS THIS SEEMS MORE
REASONABLE IN SUCH A MOIST ENVIRONMENT.

BAKER

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
/ISSUED 449 AM EDT TUE AUG 28 2012/
THE CONCERN DURING THE LONG TERM WILL CONTINUE TO BE ISAAC AND WHAT
BECOMES OF THE SYSTEM.

GFS AND EUROPEAN RATHER SIMILAR MOVING ISAAC ACROSS LA WEDNESDAY
NIGHT TO AROUND THE ARKLATEX AREA ON THURSDAY. TROPICAL MOISTURE
WILL CONTINUE OVER THE AREA AND SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED. OVERALL RAINFALL AMOUNTS ARE
LOOKING MUCH LESS THAN PREVIOUS DURING THIS TIME FRAME WITH THE
MAIN EFFECTS OF ISAAC BEING WELL WEST OF THE AREA.

GFS AND EUROPEAN BEGIN TO DIFFER SIGNIFICANTLY FOR FRIDAY WITH THE
GFS FASTER MOVING ISAAC TO MO AND THE EUROPEAN MOVING ISAAC TO
EASTERN OK. THE DIFFERENCES CONTINUE SATURDAY WITH THE GFS MOVING
THE REMAINS OF ISAAC TO SOUTHERN INDIANA AND THE EUROPEAN TO MO.
BOTH MODELS THEN DRIFT SOME REMAINS OF ISAAC TO OR TOWARD THE TN
VALLEY SUNDAY AND MONDAY. STILL GOOD MOISTURE ACROSS THE AREA DURING
MUCH OF THIS PERIOD WITH THE GFS LOOKING MORE MOIST ON THE WHOLE
THAN THE EUROPEAN. WILL NEED TO INCLUDE POPS THROUGHOUT THE LONG
TERM PERIOD DUE TO THE SYSTEM MOVING BACK TO THE EAST AND ABUNDANT
MOISTURE OVER THE AREA THROUGHOUT THE LONG TERM.

BDL

&&

.AVIATION...
18Z UPDATE...
BAND OF RAIN AND IFR CIGS LIFTING NORTH AND SHOULD BE OUT OF THE ATL
TAF SITES BY 19Z. CIGS SHOULD GO MVFR/VFR THIS AFTERNOON WITH
WIDESPREAD SHOWERS/MVFR CIGS. SHOWERS WILL DIMINISH TONIGHT BUT
INCREASE AGAIN WEDNESDAY AFTERNOON. CIGS WILL DROP TO IFR
TONIGHT...THEN INCREASE TO MVFR BY NOON WEDNESDAY. WINDS WILL REMAIN
EAST/NORTHEAST...BECOMING SOUTHEAST LATE WEDNESDAY MORNING.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON PRECIP AND WINDS.
MEDIUM CONFIDENCE ON CLOUD HEIGHTS

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          83  71  84  72 /  70  70  60  50
ATLANTA         83  72  83  72 /  70  60  60  50
BLAIRSVILLE     81  67  79  66 /  60  60  60  50
CARTERSVILLE    84  70  84  71 /  70  60  60  50
COLUMBUS        86  74  87  73 /  70  50  60  50
GAINESVILLE     81  70  82  71 /  70  70  60  50
MACON           86  72  85  74 /  70  60  60  50
ROME            86  70  86  72 /  60  60  60  50
PEACHTREE CITY  83  71  84  72 /  70  50  60  50
VIDALIA         87  76  87  73 /  70  60  70  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BAKER
LONG TERM....BDL
AVIATION...BAKER
Hazardous weather outlook, Aug 28, 10:51 AM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 AM EDT TUE AUG 28 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291500-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1051 AM EDT TUE AUG 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED THUNDERSTORMS AND SOME AREAS OF HEAVY RAIN ARE EXPECTED
TODAY AND TONIGHT. NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME.

.SYNOPSIS...
A TROPICAL AIRMASS WILL CONTINUE OVER THE AREA AS TROPICAL STORM
ISAAC HEADS FOR LOUISIANA. A WEAK COLD FRONT WILL DRIFT INTO FAR
NORTH GEORGIA TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE GUSTY WINDS...PERIODS
OF HEAVY RAIN AND ISOLATED LIGHTNING. THE MOST LIKELY TIME FOR
THUNDERSTORMS WILL BE FROM MIDDAY INTO TONIGHT.

.DISCUSSION...
A TROPICAL AIRMASS WILL PROVIDE ABUNDANT MOISTURE OVER THE FORECAST
AREA. CAPES OF 1000 OR LESS CAN BE EXPECTED. THE MOISTURE AND
INSTABILITY WILL COMBINE TO PRODUCE NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS.
HOWEVER...VERTICAL WIND SHEAR IS EXPECTED TO BE FAIRLY WEAK AND
INSUFFICIENT TO PRODUCE ANY ORGANIZED OR ROTATING STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE TROPICAL AIRMASS WILL CONTINUE FOR MUCH OF THE DAY 2 THROUGH 7
PERIOD AND PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 28, 11:33 AM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1133 AM EDT TUE AUG 28 2012

GAZ049-059-281630-
1133 AM EDT TUE AUG 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MORGAN AND JASPER
COUNTIES UNTIL 1230 PM EDT...

AT 1120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAIN FROM MONTICELLO TO MADISON...MOVING NORTH AT
15 MPH. RAINFALL AMOUNTS UP TO 2 INCHES HAVE OCCURRED IN THIS AREA
SINCE THIS MORNING.

ADDITIONAL RAINFALL AMOUNTS OF ANOTHER INCH CAN BE EXPECTED ACROSS
MORGAN AND JASPER COUNTIES...INCLUDING AREAS AROUND PIEDMONT...
MONTICELLO...CALVIN...SHADY DALE...FARRAR...REESE AND GODFREY.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS LIKELY.

&&

LAT...LON 3345 8345 3343 8353 3324 8354 3326 8374
      3348 8373 3348 8371 3350 8371 3349 8368
      3351 8369 3354 8368 3356 8345
TIME...MOT...LOC 1525Z 175DEG 12KT 3336 8370

16
Special weather statement, Aug 28, 12:34 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1234 PM EDT TUE AUG 28 2012

GAZ049-281730-
1234 PM EDT TUE AUG 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MORGAN COUNTY UNTIL
130 PM EDT...

AT 1221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAIN OVER MORGAN COUNTY...MOVING NORTH AT 15 MPH.
RAINFALL AMOUNTS OF 1 INCH NEAR BOSTWICK TO AROUND 3 INCHES NEAR
GODFREY HAVE OCCURRED THIS MORNING.

ADDITIONAL RAINFALL AMOUNTS OF ANOTHER INCH CAN BE EXPECTED ACROSS
MORGAN COUNTY...INCLUDING MILL...SWORDS...GODFREY...BUCKHEAD...
REESE...MADISON...RUTLEDGE...HARD LABOR CREEK STATE PARK...
APALACHEE AND BOSTWICK. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. TEMPORARY STREET FLOODING AND
PONDING OF WATER ON ROADWAYS IS LIKELY.

&&

LAT...LON 3353 8328 3349 8328 3348 8330 3343 8353
      3353 8368 3357 8368 3359 8369 3382 8350
      3377 8346 3372 8344 3366 8337 3360 8335
      3353 8327
TIME...MOT...LOC 1627Z 173DEG 12KT 3356 8350

16
Special weather statement, Aug 28, 1:41 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
141 PM EDT TUE AUG 28 2012

GAZ047-049-281830-
141 PM EDT TUE AUG 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALTON AND MORGAN
COUNTIES UNTIL 230 PM EDT...

AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAIN FROM MONROE TO MADISON...MOVING NORTH AT 15
MPH. RAINFALL AMOUNTS FROM ABOUT 1.5 INCHES NEAR MONROE TO AROUND 3
INCHES NEAR MADISON HAVE OCCURRED SINCE THIS MORNING.

ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 INCH CAN BE EXPECTED OVER
WALTON COUNTY AND AROUND ONE HALF INCH OVER MORGAN COUNTY THIS
AFTERNOON. THIS INCLUDES THE AREAS AROUND RUTLEDGE...HARD LABOR
CREEK STATE PARK... WINDSOR...HERNDONVILLE...YOUTH...EBENEZER...
WALNUT GROVE...SOCIAL CIRCLE...LOGANVILLE...JERSEY...BETWEEN...
PANNELL...MONROE...BOSTWICK AND NICHOLASVILLE. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. TEMPORARY
STREET FLOODING AND PONDING OF WATER ON ROADWAYS IS LIKELY.

&&

LAT...LON 3349 8328 3343 8353 3353 8369 3362 8369
      3379 8398 3393 8380 3389 8376 3391 8368
      3391 8364 3385 8357 3380 8349 3372 8344
      3366 8337 3360 8335 3354 8327
TIME...MOT...LOC 1734Z 180DEG 12KT 3379 8370

16
Special weather statement, Aug 28, 1:57 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
157 PM EDT TUE AUG 28 2012

GAZ025-035-037-281845-
157 PM EDT TUE AUG 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN OCONEE...BARROW AND
JACKSON COUNTIES UNTIL 245 PM EDT...

AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAIN MOVING INTO OCONEE...BARROW AND JACKSON
COUNTIES...MOVING NORTH AT 15 MPH. RAINFALL AMOUNTS OF AROUND ONE
HALF INCH HAVE OCCURRED THIS AFTERNOON.

ADDITIONAL RAINFALL AMOUNTS OF AROUND 2 INCHES CAN BE EXPECTED ACROSS
OCONEE...BARROW AND JACKSON COUNTIES...INCLUDING AREAS AROUND
EASTVILLE...NORTH HIGH SHOALS...BOGART...BISHOP...WATKINSVILLE...
FORT YARGO STATE PARK...STATHAM...RUSSELL...BETHLEHEM...WINDER...
CARL...AUBURN...BEAR CREEK RESERVOIR...COUNTY LINE AND CENTER.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS LIKELY.

&&

LAT...LON 3422 8342 3416 8336 3405 8339 3404 8336
      3400 8350 3396 8353 3393 8351 3393 8342
      3386 8331 3373 8330 3373 8331 3370 8341
      3380 8349 3388 8359 3391 8367 3390 8375
      3400 8387 3413 8382 3427 8364
TIME...MOT...LOC 1747Z 180DEG 12KT 3397 8357

16
Special weather statement, Aug 28, 2:48 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 PM EDT TUE AUG 28 2012

GAZ076-281930-
248 PM EDT TUE AUG 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR AN ENHANCED RISK OF BRIEF
TORNADOES AND 35 MPH WINDS IN JEFFERSON COUNTY UNTIL 330 PM EDT...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOUISVILLE...MOVING EAST AT 10 MPH.

STORMS EMBEDDED WITHIN A TROPICAL RAINBAND HAVE EXHIBITED
LOCALIZED...WEAK ROTATION...BUT NOTHING SIGNIFICANT ENOUGH TO
INDICATE THE PRESENCE OF A TORNADO AT 243 PM EDT. STILL...THE
ENVIRONMENT WITHIN THIS RAINBAND SUGGESTS AN ENHANCED RISK OF A
BRIEF...GENERALLY WEAK TORNADO FORMING AS THE BAND MOVES ACROSS
JEFFERSON COUNTY THROUGH 330 PM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STAPLETONS
CROSSROADS...LOUISVILLE AND STELLAVILLE.

RESIDENTS IN THIS AREA ARE URGED TO REMAIN INDOORS AND BE ATTENTIVE
TO THE POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT
FORM AND DISSIPATE RAPIDLY.

&&

LAT...LON 3315 8226 3308 8228 3299 8227 3295 8246
      3312 8253 3323 8225 3320 8223
TIME...MOT...LOC 1847Z 250DEG 7KT 3307 8239
Special weather statement, Aug 28, 2:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 PM EDT TUE AUG 28 2012

GAZ024-025-027-036-281945-
249 PM EDT TUE AUG 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MADISON...BANKS...
CLARKE AND JACKSON COUNTIES UNTIL 345 PM EDT...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAIN MOVING INTO MADISON...BANKS...CLARKE AND
JACKSON COUNTIES. THE SHOWERS WERE MOVING NORTH TO NORTHEAST AT
15 MPH. RAINFALL AMOUNTS AROUND ONE HALF INCH OR LESS HAVE
OCCURRED THIS AFTERNOON.

ADDITIONAL RAINFALL AMOUNTS OF AROUND 2 INCHES CAN BE EXPECTED
ACROSS MADISON...BANKS...CLARKE AND JACKSON COUNTIES...INCLUDING
AREAS AROUND CENTER...BEECHWOOD HILLS...STATE BOTANICAL GARDEN OF
GEORGIA...JAMES HOLLAND YOUTH SPORTS COMPLEX...WESTGATE PARK...
SANDY CREEK RECREATION AREA...WINTERVILLE...WHITEHALL...OCONEE
HEIGHTS...BARRETTS MILL...ATHENS...HULL...BEAR CREEK RESERVOIR...
ARCADE AND JEFFERSON. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. TEMPORARY STREET FLOODING AND
PONDING OF WATER ON ROADWAYS IS LIKELY.

&&

LAT...LON 3446 8339 3433 8339 3425 8333 3427 8312
      3423 8308 3417 8310 3405 8298 3401 8305
      3405 8313 3400 8326 3395 8328 3391 8324
      3385 8328 3393 8351 3404 8358 3405 8371
      3413 8382 3430 8362 3439 8366 3449 8353
TIME...MOT...LOC 1842Z 200DEG 12KT 3407 8347

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 11:33 AM EDTSpecial Weather StatementFFCJasper57 min
Aug 28, 12:34 PM EDTSpecial Weather StatementFFCMorgan56 min
Aug 28, 1:41 PM EDTSpecial Weather StatementFFCMorgan, Walton49 min
Aug 28, 1:57 PM EDTSpecial Weather StatementFFCBarrow, Jackson, Oconee48 min
Aug 28, 2:48 PM EDTSpecial Weather StatementFFCJefferson42 min
Aug 28, 6:37 PM EDTSpecial Weather StatementFFCMeriwether, Talbot38 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.